CSN Login
Members Online: 8

bloody phlem

benjamin2121's picture
benjamin2121
Posts: 24
Joined: Oct 2013

I just coughed up some bloody plem is this a side effect anyone else has had....I am 8 weeks out of radiation....and don't know if this and the coughing and hard to swallow thing are all somewhat common side effect...help

hwt's picture
hwt
Posts: 2008
Joined: Jun 2012

I never coughed any blood up but did have blood when I blew my nose for a week or so during tx. 

CivilMatt's picture
CivilMatt
Posts: 3093
Joined: May 2012

Benjamin,

8 weeks post things are still pretty raw.  If you over do (try to hard) the coughing trying to clear your throat I could see some irritation and subsequent blood.  Now if you are talking BLOODY, then schools out, call your doctor.

Your throat, mouth, tongue, neck, voice, taste, saliva, etc. are each going to tell you how bad treatments are, but given time, they each settle down to the new-normal.

Good luck, life is great!

Matt

TracyLynn72's picture
TracyLynn72
Posts: 747
Joined: May 2013

Was it a significant amount or a little?  I'm having nosebleeds about every other day or so (usually first thing in the morning) and it will drain into my throat a little.  I cough up junk every morning (like having a sinus infection) but was told that was "normal".  Maybe not normal, but to be expected.  

Viilik70's picture
Viilik70
Posts: 64
Joined: May 2012

been through this twice and you will cough some alarming stuff up and in my case some was residual tumor...yeah yuck foo!! Just hang in there, if this is your first time having radiation it will end soon. Since I've done this twice I have a nice little reminder once a week probably the rest of my life, but just happy to still be alive. 

 

john j

 

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network